Texas, 2013

Wildfire in Texas, March 1, 2013

March 1, 2013 · NWS CRP · 1 event in 1 county or zone

A wildfire burned 67 acres on the north side of Aransas Pass between 7th Street and Avenue A. The wildfire started in the middle of the afternoon and spread to the northwest as gusty southeast winds pushed the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned 67 acres on the north side of Aransas Pass between 7th Street and Avenue A. The wildfire started in the middle of the afternoon and spread to the northwest as gusty southeast winds pushed the blaze. The wildfire destroyed 2 mobile homes and injured 2 people, a firefighter and a civilian. The wildfire threatened 50 homes and led to the evacuation of 70 homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 1, 11:34 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 1, 11:34 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CST FRI MAR 1 2013

.DISCUSSION...UPDATED FOR 18Z TAFS.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH TODAY AS HIGH
PRESSURE REMAINS OVERHEAD. STILL EXPECT A SEA BREEZE TO DEVELOP
THIS AFTERNOON THAT WILL SHIFT WINDS AT CRP AND ALI TO THE EAST OR
SOUTHEAST FOR A TIME THIS AFTERNOON/EARLY EVENING. A MODERATE
NORTHERLY WIND SHOULD THEN RETURN OVERNIGHT AS A REINFORCING PUSH
OF HIGH PRESSURE COMES THROUGH.

&&

.PREV DISCUSSION... /ISSUED 524 AM CST FRI MAR 1 2013/

DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

AVIATION...VFR NEXT 24 HRS ALL TERMINALS. MAINLY CLEAR SKIES
THRU MOST OF THE PERIOD AS LACK OF ANY LLVL MOISTURE OF
SIGNIFICANCE WILL PRECLUDE SIGNIFICANT CLOUD COVER. LIGHT WNW
WINDS THIS MRNG WILL SHIFT ESERLY LATE THIS AFTN AT KCRP DUE TO
SEABREEZE PASSAGE. REINFORCING SHOT OF CAA TO DVLP TONIGHT WITH
MODERATE NRLY WINDS TO OCCUR AOB 6Z AT AREA TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  43  67  44  73  /   0  10   0   0   0
VICTORIA          68  42  60  34  67  /   0  10   0   0   0
LAREDO            75  44  70  46  82  /   0   0   0   0   0
ALICE             75  40  68  40  76  /   0  10   0   0   0
ROCKPORT          68  46  63  43  68  /   0  10   0   0   0
COTULLA           74  39  69  40  78  /   0   0   0   0   0
KINGSVILLE        74  39  68  38  75  /   0  10   0   0   0
NAVY CORPUS       69  47  65  50  70  /   0  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...AVIATION
Hazardous weather outlook, Mar 1, 5:05 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CST FRI MAR 1 2013

TXZ229>234-239>247-021115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CST FRI MAR 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED TO POSSIBLY SHORT-LIVED CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST FOR SATURDAY AND SUNDAY...AND POSSIBLY ON TUESDAY
BEHIND ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-021115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
505 AM CST FRI MAR 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES MAY BE REQUIRED BY TONIGHT DUE TO
STRENGTHENING NORTH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR SATURDAY...WITH SMALL
CRAFT ADVISORY CONDITIONS REOCCURRING SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Patricio

When
March 1, 2:30 PM CST to 5:30 PM CST
Where
San Patricio forecast zone
Injuries
2 direct, 0 indirect
Reported by
Fire Department/Rescue
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

A wildfire burned 67 acres on the north side of Aransas Pass between 7th Street and Avenue A. The wildfire started in the middle of the afternoon and spread to the northwest as gusty southeast winds pushed the blaze. The wildfire destroyed 2 mobile homes and injured 2 people, a firefighter and a civilian. The wildfire threatened 50 homes and led to the evacuation of 70 homes. The fire came within 20 feet of an animal shelter and within 50 feet of a fuel storage facility. Smoke from the fire was reported as far as 35 miles downwind, including along U. S. Highway 77 in Woodsboro. U. S. Highway 35 which bypasses Aransas Pass to the north was impacted by low visibilities in smoke.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440029.